MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. BIOSHIELD IRRIGATOR; BIOPSY VALVE

UNITED STATES ENDOSCOPY GROUP, INC. BIOSHIELD IRRIGATOR; BIOPSY VALVE
Model Number 00711133
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user facility reported that no devices had been passed through the biopsy port of the bioshield prior to the reported events.The devices subject of the reported event were not returned; however, the distributor returned several unused devices from the same lot.Examination and dimensional checks of the returned devices found them to be within specifications.The device history record was reviewed and confirmed the device was manufactured to specification.There have been no other complaints associated with this lot.The instructions for use include the following statements: "exposure to bodily fluids may occur during connection or disconnection of these devices; adherence to body substance isolation protocols is the responsibility of the user.If the lid of the valve is opened while attached to the endoscope during a procedure, scope suction will be compromised and leakage may occur.If leakage occurs, a sterile gauze should be used to cover the valve." the distributor provided in-service training to the customer and attempted to recreate the reported event with the customer without success.No additional issues have been reported.
 
Event or Problem Description
The distributor reported multiple instances of the cap of the bioshield irrigator opening during procedures, resulting in liquid being projected from the biopsy port.No harm to patients or users was reported.

Brand Name
BIOSHIELD IRRIGATOR
Common Device Name
BIOPSY VALVE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key8641706
Report Number1528319-2019-00022
Device Sequence Number2348997
Product Code ODD
UDI-Device Identifier00816765011102
UDI-Public(01)00816765011102
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K070420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2021
Device Model Number00711133
Device Catalogue Number00711133
Device Lot Number1819735
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2019
Initial Report FDA Received Date05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1